JAMES T. CASSIDY, M.D., F.A.C.P.; GILES G. BOLE, M.D., F.A.C.P.
Intra-articular injection of adrenocorticosteroid has been shown to be a useful therapeutic procedure in the management of patients with rheumatoid arthritis. Wide variations in the therapeutic efficacy of hydrocortisone were observed, however, and were found to relate to the type of ester (1) and to the duration of its retention within the synovial space. More recently several synthetic derivatives with greater pharmacologic potency have been developed and compared with the anti-inflammatory activity of hydrocortisone tertiarybutylacetate (2). This presentation reports the occurrence of severe cutaneous atrophy of delayed onset at the site of intra-articular injection in eight patients with rheumatoid arthritis
CASSIDY JT, BOLE GG. Cutaneous Atrophy Secondary to Intra-articular Corticosteroid Administration. Ann Intern Med. ;65:1008–1018. doi: 10.7326/0003-4819-65-5-1008
Download citation file:
Published: Ann Intern Med. 1966;65(5):1008-1018.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use